Alert archive / Pennsylvania / High Wind Watches in 2020
High Wind Watch 2, NWS State College, PA
NWS State College, PA issued this high wind watch at Apr 12, 2020, 3:45 AM EDT for 11 counties in Pennsylvania. It took effect at Apr 13, 2020, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 3:45 AM EDT (07:45 UTC)
- In effect from
- Apr 13, 2020, 8:00 AM EDT
- Expired
- Apr 12, 2020, 12:43 PM EDT
- In force
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 41 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS71 KCTP 120745 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 345 AM EDT Sun Apr 12 2020 PAZ004>006-010-011-017-024-033-037-122330- /O.NEW.KCTP.HW.A.0002.200413T1200Z-200414T0000Z/ Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- Tioga- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, DuBois, Clearfield, Johnstown, Somerset, Mansfield, and Wellsboro 345 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Warren, McKean, Potter, Elk, Cameron, Clearfield, Cambria, Somerset and Tioga Counties. * WHEN...From Monday morning through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A line of thunderstorms are possible Monday morning that could result in locally higher wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. For high wind safety and preparedness information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ025-034-122330- /O.NEW.KCTP.HW.A.0002.200413T1600Z-200414T0000Z/ Blair-Bedford- Including the cities of Altoona and Bedford 345 AM EDT Sun Apr 12 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Blair and Bedford Counties. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A line of thunderstorms are possible Monday morning that could result in locally higher wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. For high wind safety and preparedness information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
1 follow-up statement
343 WWUS71 KCTP 121643 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1243 PM EDT Sun Apr 12 2020 PAZ004-005-010-017-024-033-131000- /O.UPG.KCTP.HW.A.0002.200413T1200Z-200414T0000Z/ /O.NEW.KCTP.WI.Y.0007.200413T0800Z-200413T1400Z/ /O.NEW.KCTP.HW.W.0001.200413T1400Z-200414T0000Z/ Warren-McKean-Elk-Clearfield-Cambria-Somerset- Including the cities of Warren, Bradford, St. Marys, Ridgway, DuBois, Clearfield, Johnstown, and Somerset 1243 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM EDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY... * WHAT...For the High Wind Warning, West to Southwest winds gusting between 55 and 60 mph at times late Monday morning through early Monday evening. For the Wind Advisory, Southerly winds 15 to 25 mph with gusts up to around 50 mph expected tonight through mid morning Monday, mainly on the ridge tops and immediately to the north of the the ridges and gaps in the ridges. * WHERE...Warren, McKean, Elk, Clearfield, Cambria and Somerset Counties. * WHEN...For the High Wind Warning, from 10 AM to 8 PM EDT Monday. For the Wind Advisory, from 4 AM to 10 AM EDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ025-034-131000- /O.UPG.KCTP.HW.A.0002.200413T1600Z-200414T0000Z/ /O.NEW.KCTP.WI.Y.0007.200413T0800Z-200414T0000Z/ Blair-Bedford- Including the cities of Altoona and Bedford 1243 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY... * WHAT...Southerly winds 15 to 25 mph with gusts up to around 50 mph expected late tonight through the mid morning Monday, with the highest gusts mainly on the ridge tops and locations immediately to the north of the the ridges and gaps in the ridges. For late Monday morning through early Monday evening Southwest to west winds 20 to 25 mph with occasional gusts up to 50 mph expected. * WHERE...Blair and Bedford Counties. * WHEN...From 4 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ006-011-037-131000- /O.UPG.KCTP.HW.A.0002.200413T1200Z-200414T0000Z/ /O.NEW.KCTP.WI.Y.0007.200413T0800Z-200414T0000Z/ Potter-Cameron-Tioga- Including the cities of Coudersport, Emporium, Mansfield, and Wellsboro 1243 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY... * WHAT...Southerly winds 15 to 25 mph with gusts up to around 50 mph expected late tonight through the mid morning Monday, with the highest gusts mainly on the ridge tops and locations immediately to the north of the the ridges and gaps in the ridges. For late Monday morning through early Monday evening Southwest to west winds 20 to 25 mph with occasional gusts up to 50 mph expected. * WHERE...Potter, Cameron and Tioga Counties. * WHEN...From 4 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ012-018-019-026>028-035-041-042-045-046-049>053-056-058-131000- /O.NEW.KCTP.WI.Y.0007.200413T0800Z-200414T0000Z/ Northern Clinton-Northern Centre-Southern Centre-Huntingdon- Mifflin-Juniata-Fulton-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill- Including the cities of Renovo, Philipsburg, State College, Huntingdon, Mount Union, Lewistown, Mifflintown, McConnellsburg, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, and Pottsville 1243 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT MONDAY... * WHAT...Southerly winds 15 to 25 mph with gusts up to around 50 mph expected late tonight through the mid morning Monday, with the highest gusts mainly on the ridge tops and locations immediately to the north of the the ridges and gaps in the ridges. For late Monday morning through early Monday evening Southwest to West winds 20 to 25 mph with occasional gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 4 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ036-057-059-063>066-131000- /O.NEW.KCTP.WI.Y.0007.200413T1100Z-200414T0000Z/ Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Chambersburg, Harrisburg, Hershey, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1243 PM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT MONDAY... * WHAT...Southerly winds 15 to 25 mph with a few gusts up to around 50 mph expected in the morning, with the highest gusts mainly on the ridge tops. For Monday afternoon through early Monday evening, Southwest to West winds 20 to 25 mph with occasional gusts up to 50 mph expected. * WHERE...Franklin, Dauphin, Lebanon, Cumberland, Adams, York and Lancaster Counties. * WHEN...From 7 AM to 8 PM EDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Apr 12, 1:32 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 12, 1:32 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service State College PA 132 AM EDT Sun Apr 12 2020 .SYNOPSIS... Developing low pressure over the plains states will track northeast through the Great Lakes early next week, with the trailing cold front coming through Pennsylvania on Monday. Behind this system, a deep upper level trough will push into the northeast conus the rest of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A deepening upper trough over the middle of the country, combined with a building ridge off of the east coast, will cause Gulf of Mexico moisture to advect northward during the second half of the weekend. Overrunning of a relatively cool/dry air mass across Pa should result in thickening mid and high level cloudiness late tonight, mainly over the western counties. Mostly clear skies and light winds for much of the night will allow temperatures to dip well into the 30s. The thickening clouds and an increasing southerly breeze may cause minimum temperatures to occur before dawn over the northwest mountains. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... Latest guidance indicates the best chance of showers Sunday will come toward evening, as plume of anomalous pwats overspreads the state. However, can't rule out a few morning showers over northwest Pa associated fgen forcing at nose of low level jet lifting across the eastern Grt Lks. Latest model rh profiles support partly sunny skies during the middle of the day, which combined with warm advection should push afternoon temperatures 5-10 degrees above seasonal norms. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A widespread rainfall will begin Sunday night, as low pressure lifts northeastward from the Mississippi Valley into the Great Lakes. Ensemble models project a plume of +2 to +3SD PWATs to cross central PA Sunday night into Monday AM, so there will be plentiful moisture. Currently forecasting a widespread 1-1.5 inches of rainfall across central PA. There is also the potential for blustery winds and severe thunderstorms on Monday, as a strong low-level jet of 60-70kt passes overhead. The severe threat may hinge on the amount of destabilization that can occur before the front crosses the area. All med range guidance is showing anomalous upper level troughing over the Grt Lks and northeast CONUS Tue-Sat, supporting a high confidence forecast of below normal temperatures. A pair of shortwaves rotating through the base of the trough will bring the potential of light precipitation in the form of either light rain or snow to the region Tuesday night and again Friday or Friday night. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... For the 06Z TAF set, looking at VFD conditions today. Mid and high clouds will thicken across the area. While there could be a few drops of rain before sunset, the airmass is quite dry. Winds pick up by late morning or early afternoon and become quite strong overnight into Monday. The airmass is dry, so it will take some time for much of the area to see showers and lower conditions Sunday night. Overall not looking at widespread MVFR conditions to mainly after Midnight. The leading edge of the showers could result in some gusty winds early on, given the dry air at low levels. .Outlook... Sun...MVFR/IFR Sun night with widespread rain. Strong southerly winds/LLWS likely Sun night into Monday. Mon...Reduced cigs/vsbys in widespread rain early. Strong/gusty southerly winds turning west later in the period. Potential for a line of severe thunderstorms accompanying the cold front Monday afternoon. Tue-Wed...Increasing chance for rain/snow Tue night-Wed. Thu...Still a chance of rain and snow showers across the north and west. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Fitzgerald NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/Lambert LONG TERM...Fitzgerald/Evanego AVIATION...Martin
Hazardous weather outlook, Apr 11, 8:20 AM EDT, 19 hours 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 820 AM EDT Sat Apr 11 2020 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-121230- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 820 AM EDT Sat Apr 11 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rainfall and strong wind gusts from the south to southwest are possible Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:43 PM EDT | High Wind Warning | CTP | Cambria, Clearfield, Elk, McKean, Somerset, Warren | 31 hr |
| Apr 12, 12:43 PM EDT | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 31 hr |
Nearby
High Wind Watches in Pennsylvania, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.